Hail, Harper
- When
- March 25, 10:40 PM CST
- Where
- Harper County, 2 mi S of Buffalo
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.800, -99.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 25, 9:35 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CST THU MAR 25 2004 A FEW THUNDERSTORMS CONTINUE TO DEVELOP OVER EXTREME NORTHWEST OKLAHOMA IN AN AREA OF MODERATELY HIGH CAPE VALUES... APPARENTLY SUPPORTED BY A SMALL UPPER-LEVEL WAVE. THE CAP IS VERY STRONG OVER CENTRAL OKLAHOMA... ACCORDING TO THE 00Z NORMAN SOUNDING. OTHER STORMS OVER TEXAS HAVE WANDERED INTO AN AREA OF RELATIVELY LOW CAPE AND STRONG CAP... WHICH HAVE SERVED TO CONVERT THE STORMS INTO ANVIL RAIN. THE 40KM ETA CONTINUES TO SHOW AN MCS DEVELOPING OVERNIGHT OVER MISSOURI AND VICINITY... SPREADING SOUTHWEST INTO CENTRAL OKLAHOMA. GIVEN THE CAP... THE WEAK RIDGING ALOFT THAT IS ALSO FORECAST... THE AREA COVERED SEEMS TOO LARGE. OUR EXISTING LOW POPS SEEM ADEQUATE FOR LATE TONIGHT. A FEW MINOR TWEAKS TO HOURLY TEMPERATURES AND MORE-DETAILED POPS APPEAR TO BE APPROPRIATE AT THIS TIME... AND THOSE MODIFICATIONS SHOULD BE AVAILABLE AROUND 10 PM. 23 = CMS ------------------------------------------------------------------- 345 PM CST THU MAR 25 2004 FIRST CONCERN IS THE POTENTIAL FOR CONVECTION IN THE WEST THIS EVENING. SOME CONVECTION IS DEVELOPING ALONG THE DRYLINE... MAINLY DOWN NEAR LUBBOCK... BUT ALSO HAVE SEEN SOMETHING TRYING TO GO IN THE NORTHEAST PANHANDLES. WILL KEEP SLIGHT CHANCE POPS IN THE WEST FOR THIS EVENING. AS WE PROGRESS THROUGH THE OVERNIGHT... A SHORTWAVE WILL APPROACH THE AREA AND GIVE AN INCREASED CHANCE OF PRECIP OVERNIGHT... BUT STILL SOME UNCERTAINTY ON DEVELOPMENT OR HOW WIDESPREAD IT WILL BECOME SO KEEP POPS 20-30. MESSY FORECAST FOR A COUPLE OF DAYS WITH A DIFFERENCE OF OPINION OF THE TIMING OF THE MAIN UPPER TROUGH THROUGH THE AREA AS WELL AS THE SUBTLE FEATURES THAT MAY TRY TO PRODUCE CONVECTION. SO WILL BE PRETTY BROAD WITH THE POPS THROUGH SUNDAY UNTIL SURFACE FRONT AND UPPER TROF FINALLY MOVE THROUGH. FCSTID = 26 OKC 62 76 62 76 / 20 20 30 30 HBR 62 79 61 76 / 20 20 20 30 SPS 63 80 63 79 / 10 20 20 20 GAG 59 82 60 75 / 20 20 30 40 PNC 63 74 61 74 / 30 30 40 40 DUA 63 74 62 77 / 20 20 20 20 .OUN... OK...NONE TX...NONE
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST THU MAR 25 2004
OKZ004>048-050>052-TXZ083>090-261300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON THROUGH THIS EVENING ACROSS PARTS OF FAR WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK IS ALONG AND WEST OF A LINE FROM FREEDOM... TO FOSS
LAKE... TO ALTUS... TO MUNDAY.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 4 TO 10 PM THIS
EVENING.
DISCUSSION...
A STRONG CAP WILL REMAIN IN PLACE THROUGH TONIGHT ACROSS THE
SOUTHERN PLAINS... BUT CHANCES FOR ISOLATED SEVERE STORMS LATE THIS
AFTERNOON THROUGH THIS EVENING APPEAR TO BE INCREASING. LOW CLOUDS
HAVE CLEARED ACROSS FAR WESTERN OKLAHOMA AND THE OKLAHOMA AND TEXAS
PANHANDLES... WHERE STRONG SURFACE HEATING IS OCCURRING. A DRYLINE
WILL BECOME BETTER DEFINED BY THIS EVENING ALONG AN AXIS FROM NEAR
GUYMON SOUTHWARD INTO THE EASTERN TEXAS PANHANDLE. INSTABILITY AND
DEEP LAYER WIND SHEAR WILL BE STRONGER THAN ON WEDNESDAY... AND WILL
BE SUFFICIENT TO SUPPORT SEVERE STORMS IF STORMS ARE ABLE TO
DEVELOP. THE MAIN QUESTION WILL BE IF THE STRONG CAP WILL BE
OVERCOME BY HEATING AND CONVERGENCE ALONG THE DRYLINE THIS EVENING.
IF STORMS FORM... THEY WILL LIKELY BECOME SEVERE FOR A FEW HOURS.
SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR SUPERCELLS THIS EVENING
WITH A POTENTIAL FOR HAIL UP TO THE SIZE OF GOLF BALLS AND WIND
GUSTS TO 70 MPH WITH THE STRONGEST STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY MAR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS FROM 20 TO 35 MPH WILL CONTINUE THIS AFTERNOON...
AND COMBINED WITH WARM TEMPERATURES AND DECREASING HUMIDITY WILL
RESULT IN HIGH TO VERY HIGH FIRE DANGER ACROSS WESTERN NORTH TEXAS
AND THE WESTERN THIRD OF OKLAHOMA THIS AFTERNOON. PLEASE REFER TO
THE FIRE DANGER STATEMENT FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ONCE AGAIN
LATE FRIDAY AFTERNOON AND EVENING ACROSS WESTERN OKLAHOMA... AND
THERE WILL BE A RISK OF SEVERE WEATHER WITH ANY STORMS THAT DEVELOP.
A MUCH BETTER CHANCE FOR THUNDERSTORMS... ALONG WITH SOME SEVERE
STORMS AND HEAVY RAINFALL... WILL OCCUR FROM LATE SATURDAY AFTERNOON
TROUGH SATURDAY NIGHT AND INTO SUNDAY AS A FAIRLY STRONG COLD FRONT
AND UPPER LEVEL STORM SYSTEM MOVE ACROSS THE SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY MORNING MARCH 26.
MILLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 752 PM CST THU MAR 25 2004 OKZ009-260200- ELLIS OK- 752 PM CST THU MAR 25 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF SHATTUCK AT 752 PM CST...MOVING EAST NORTHEAST AT 30 MPH. THE STORM COULD PRODUCE SMALL HAIL AS IT MOVES ACROSS THE NORTHERN HALF OF ELLIS COUNTY. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 817 PM CST THU MAR 25 2004 TXZ087-260230- KNOX TX- 817 PM CST THU MAR 25 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORMS WERE LOCATED OVER CENTRAL AND SOUTHERN KNOX COUNTY AT 817 PM CST...MOVING NORTHEAST AT 25 MPH. THE STORMS WILL LIKELY PRODUCE SMALL HAIL AND BRIEF HEAVY RAINS. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 820 PM CST THU MAR 25 2004 OKZ004-260230- HARPER OK- 820 PM CST THU MAR 25 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF LAVERNE AT 820 PM CST...MOVING EAST NORTHEAST AT 35 MPH. THE STORMS MAY PRODUCE SMALL HAIL AS IT TRACKS NEAR AND SOUTH OF THE LAVERNE AREA. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 834 PM CST THU MAR 25 2004 OKZ004-260245- HARPER OK- 834 PM CST THU MAR 25 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF LAVERNE AT 834 PM CST...MOVING NORTHEAST AT 25 MPH. THE STORM WILL TRACK OVER OR NEAR THE COMMUNITIES OF LAVERNE AND BUFFALO. SMALL HAIL AND WINDS AROUND 45 MPH ARE POSSIBLE. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 941 PM CST THU MAR 25 2004 OKZ004-260400- HARPER OK- 941 PM CST THU MAR 25 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. STRONG THUNDERSTORMS LOCATED OVER SOUTHERN HAPRER COUNTY AT 941 PM CST... WILL MOVE NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 45 MPH ARE POSSIBLE. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1025 PM CST THU MAR 25 2004 OKZ004-260445- HARPER OK- 1025 PM CST THU MAR 25 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF BUFFALO AT 1025 PM CST...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 45 MPH ARE POSSIBLE. CJS
The Dodge City radar (KDDC), 111 km away, was scanning. The volume nearest the first event began at 04:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388356.